Alert archive / Iowa / Wind Chill Advisories in 2007
Wind Chill Advisory 2, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Jan 30, 2007, 3:33 AM CST for 33 counties in Iowa. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2007, 3:33 AM CST (09:33 UTC)
- Expired
- Jan 30, 2007, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
All 33 counties
Adair County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 77 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 300933 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 333 AM CST TUE JAN 30 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>060-070-071-301600- /O.NEW.KDMX.WC.Y.0002.070130T0933Z-070130T1600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...ATLANTIC...GREENFIELD 333 AM CST TUE JAN 30 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. NEAR TO SUB ZERO TEMPERATURES AND A BRISK NORTHWEST WIND AT 10 TO 20 MPH WITH HIGHER GUSTS...WILL PRODUCE VERY LOW WIND CHILL VALUES THIS MORNING. WIND CHILL INDICES OF 20 TO 30 DEGREES BELOW ZERO WILL BE COMMON THROUGH MID MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KINNEY
1 follow-up statement
000 WWUS43 KDMX 301558 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 958 AM CST TUE JAN 30 2007 IAZ047>050-057>060-070-071-301700- /O.EXP.KDMX.WC.Y.0002.000000T0000Z-070130T1600Z/ BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- INCLUDING THE CITIES OF...BOONE...AMES...MARSHALLTOWN...TOLEDO... AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...ATLANTIC... GREENFIELD 958 AM CST TUE JAN 30 2007 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. TEMPERATURES HAVE RISEN FROM OVERNIGHT LOWS OF BELOW ZERO. THE COMBINATION OF TEMPERATURES AND WIND WERE PRODUCING WIND CHILLS IN THE SINGLE DIGITS AND TEENS ABOVE ZERO WHICH DOES NOT REACH CRITERIA. $$ IAZ004>007-015>017-023>028-033>039-044>046-301800- /O.EXT.KDMX.WC.Y.0002.000000T0000Z-070130T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON 958 AM CST TUE JAN 30 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. NEAR TO SUB ZERO TEMPERATURES AND A BRISK NORTHWEST WIND AT 10 TO 20 MPH WITH HIGHER GUSTS...WILL PRODUCE VERY LOW WIND CHILL VALUES THIS MORNING. WIND CHILL INDICES OF 20 TO 30 DEGREES BELOW ZERO WILL BE COMMON THROUGH MID MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ FORSTER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 3:15 AM CST, 18 minutes earlier.
Area forecast discussion, Jan 30, 3:15 AM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 315 AM CST TUE JAN 30 2007 .DISCUSSION... POLAR VORTEX OVER HUDSON BAY AREA EARLY IN PERIOD FCST TO SINK SW INTO CENTRAL CANADA THROUGH 120 HOURS. MEANWHILE...UPPER RIDGE REMAINS OVER WEST COAST OF NOAM RESULTING IN STRONG PNA PATTERN. COLD PATTERN FOR IA THROUGH SEVEN DAYS. AIRMASS WILL BE SOMEWHAT IN FLUX THROUGH THURSDAY WITH THE PASSAGE OF A SYSTEM ON WEDNESDAY AND THE ARRIVAL OF A VERY COLD AIRMASS ON FRIDAY. IN THE NEAR TERM...TIGHT PRESSURE GRADIENT REMAINS OVER IA WITH PROFILER WINDS OF NR 30 KTS. MIXED LAYER BCMG INCREASING SHALLOW THIS MORNING ACCORDING TO MODEL SOUNDINGS...BUT ENOUGH GRADIENT EXISTS THIS MORNING COUPLED WITH COLD TEMPS TO PRODUCE WIND CHILLS AT AND BELOW ADVISORY CRITERIA THROUGH MID MORNING. WILL THEREFORE ISSUE A SHORT DURATION WIND CHILL ADVISORY FOR MUCH OF THE CWA THROUGH 16Z. NEXT FORECAST ISSUE WILL BE WX SYSTEM IMPACT FA WEDNESDAY. WEAK SFC LOW SHOULD REMAIN NORTH IA WITH TROUGH OR WEAK COLD FRONT CROSSING CENTRAL IOWA SOMETIME WEDNESDAY EVENING DEPENDING UPON WHICH MODEL YOU BELIEVE. FOR TIMING WE FOLLOWED THE FASTER GFS. AHEAD OF SFC FRONT...THERE IS A SHOT OF QG FORCING ALONG WITH ISENTROPIC UVV. AMS SATURATES. WOULDNT TAKE MUCH TO PRODUCE SOME SN GIVEN COLD AIR AND SATURATION OF DENTRITIC LAYER. INCREASED POPS SOME WEDNESDAY AFTERNOON AND WENT TO AROUND AN INCH ACCUMULATION. ALL MODELS BRING IN VERY COLD AIR EARLY FRIDAY MORNING AND WILL CONTINUE COLD FCST. CHECKED FCST THROUGH DAY 5 BUT NO SIG CHANGES BEYOND FRIDAY. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY TIL 10 AM FOR CENTRAL AND NORTH && JOHNSON
Hazardous weather outlook, Jan 29, 4:43 PM CST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 443 PM CST MON JAN 29 2007 IAZ004>007-015>017-023>028-301200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 443 PM CST MON JAN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...TONIGHT THE COMBINATION OF INTERMITTENT BUT INTENSE SNOW SHOWERS AND NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OVER 40 MPH WILL PRODUCE NEAR BLIZZARD CONDITIONS THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. VISIBILITIES MAY DROP TO ONLY A FEW HUNDRED FEET DURING THE HEAVIER SNOW BURSTS...ESPECIALLY IN OPEN AREAS. CONDITIONS SHOULD IMPROVE CONSIDERABLY WHEN THE SNOW AND WINDS DIMINISH TOWARD 700 PM. A BLOWING SNOW ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY COLD TEMPERATURES ARE EXPECTED TO RETURN TO THE REGION SATURDAY THROUGH MONDAY. IF THE WIND REMAINS STRONG ENOUGH DURING THE WEEKEND...WIND CHILL VALUES MAY DROP TO 20 BELOW OR LOWER RESULTING IN A PERIOD OF DANGEROUS WIND CHILL SATURDAY OR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR SEVERE WEATHER WILL NOT BE NEEDED...BUT REPORTS OF SNOW ACCUMULATIONS AND ADVERSE WINTER WEATHER CONDITIONS ARE APPRECIATED AND ENCOURAGED. IAZ033>039-044>050-301200- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- 443 PM CST MON JAN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL IOWA. .DAY ONE...TONIGHT STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED. INTERMITTENT SNOW SHOWERS MAY ALSO OCCUR WITH THE STRONG WINDS REDUCING VISIBILITIES TO A MILE OR LESS DURING THE HEAVIER BURSTS OF SNOW. WIND SPEEDS AND SNOW INTENSITIES SHOULD DIMINISH TOWARD 700 PM. A WIND ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY COLD TEMPERATURES ARE EXPECTED TO RETURN TO THE REGION SATURDAY THROUGH MONDAY. IF THE WIND REMAINS STRONG ENOUGH DURING THE WEEKEND...WIND CHILL VALUES MAY DROP TO 20 BELOW OR LOWER RESULTING IN A PERIOD OF DANGEROUS WIND CHILL SATURDAY OR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR SEVERE WEATHER WILL NOT BE NEEDED...BUT REPORTS OF SNOW ACCUMULATIONS AND ADVERSE WINTER WEATHER CONDITIONS ARE APPRECIATED AND ENCOURAGED. IAZ057>062-070>075-081>086-092>097-301200- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 443 PM CST MON JAN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TONIGHT BRISK NORTHWEST WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. SUSTAINED WIND SPEEDS OF 15 TO 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED. INTERMITTENT SNOW SHOWERS MAY ALSO OCCUR WITH THE WINDS REDUCING VISIBILITIES TO A MILE AT TIMES. WIND SPEEDS AND SNOW INTENSITIES SHOULD DIMINISH TOWARD 700 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY COLD TEMPERATURES ARE EXPECTED TO RETURN TO THE REGION SATURDAY THROUGH MONDAY. IF THE WIND REMAINS STRONG ENOUGH DURING THE WEEKEND...WIND CHILL VALUES MAY DROP TO 20 BELOW OR LOWER RESULTING IN A PERIOD OF DANGEROUS WIND CHILL SATURDAY OR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR SEVERE WEATHER WILL NOT BE NEEDED...BUT REPORTS OF SNOW ACCUMULATIONS AND ADVERSE WINTER WEATHER CONDITIONS ARE APPRECIATED AND ENCOURAGED. SMALL
Nearby
Wind Chill Advisories in Iowa, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.